# SDR JUF2003F00000

- Difficulty date: May 19, 2003
- Submitted: June 3, 2003
- Operation: Air carrier
- Aircraft: N8258A
- Make and model: Piper PA-28-161
- Aircraft serial: 288116020
- Engine: Lyc O320*
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Strut
- Part number: 6531904
- Condition: Failed
- Location: Mlg
- Part time: 11,315 hours
- Stage of operation: LD
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

UPON TOUCH DOWN FOR LANDING, THE UPPER TORQUE LINK ATTACHMENT, ON THE LEFT MAIN LANDING GEAR BROKE AT THE CYLINDER ASSEMBLY, CAUSING THE OLEO PISTON TO FALL OUT OF THE CYLINDER.  THE ATTACHMENT POINT APPEARED TO BE CRACKED PRIOR TO THE FLIGHT.  RECOMMEND THAT DURING REGULAR INSPECTIONS, THE AREA BETWEEN THE (EARS) THE UPPER TORQUE LINK ATTACH POINT, BE CLEANED AND INSPECTED FOR CRACKS.
